MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 GLENOSPHERE ORIENTATION GUIDE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

DEPUY IRELAND - 9616671 GLENOSPHERE ORIENTATION GUIDE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 230795000
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon had chosen to use an eccentric glenosphere so as per surgical technique opted to use the glenosphere guide when screwing on the glenosphere to get the orientation correct.The surgeon had some difficulties with the muscles being quite tight in the area and it proved difficult screwing in the glenosphere.The consultant noticed that the small metal nipple that is on the end of the guide had broken off.The small piece of metal was not visible and at that point it wasn¿t clear whether it had been taken up by the suction or was still inside the patient.The x-ray taken revealed that the metal piece was still inside the patient and had fallen somewhere down the arm into the muscle.The surgeon decided it would cause more damage to retrieve the piece of metal and so decided to leave it inside the patient.X-ray was taken which caused 25-30 minutes of delay to the procedure.The hospital had to open another one of their trays to get an identical instrument to proceed with the procedure.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.H.11.Additional narrative: added: b5.
 
Event or Problem Description
Additional information received states that the event occurred during primary and the patient was left with metal foreign object inside.No adverse consequences reported.

Brand Name
GLENOSPHERE ORIENTATION GUIDE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21945333
Report Number1818910-2025-06867
Device Sequence Number8720341
Product Code PHX
UDI-Device Identifier10603295116592
UDI-Public(01)10603295116592
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230795000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown